Allergy Shot Reaction

Patient

Q: Hi there, I'm about 9 months into getting allergy shots. I sometimes get a welt that's fairly large, but this one is way bigger and seems to be spreading down my arm. It's been 2 days and I've been putting cortisone cream on it. I switched doctors due to a temporary location change, and he did 4 shots, one for each vial, which I thought would make me have less of a reaction–my usual doctor combines 2 vials into one so I only get two shots. Should I go to the ER or do you think I'm ok?

Symptoms:  Rash
Doctor

A:   Hello,
Welcome to ATD. Thank you for the query.

Please mention the drug content of the shots you received, associated symptoms and a photograph of the welt and revert back to me for further assistance.

We are here to help you.

Comments / Follow Ups

Patient: I don't know what's in them, they're allergy shots–I know there's cat, dog, and cockroach and probably some trees. It's itchy and there's a welt. Pics attached. the big welt is only on one side–the other side just has a smaller rash, so I'm not concerned with it. PS I don't intend to be strung along so I will pay more for this, so please answer my question I paid thirty whatever dollars for. Thanks!
Doctor:
Although there are so many types of rashes, I guess you may be having chronic urticaria.

Chronic urticaria have so many causes. Common ones are physical ones - excessive sweating, exposure to warmth/cold, physical activity, sun exposure, pressure over some part of body, etc.

If these are not the causes, I would suggest you to consult an Allergist who may advice you some investigations like CBC, ESR, CRP, thyroid function, thyroid antibodies, urine & stool examination, allergy testing, etc. This will help him to reach at some diagnosis and suggest treatment accordingly.

Till then I would suggest you to take a drug like combination of cetrizine and serratiopeptidase.
Patient: this is the worst website ever. i told you the cause is allergy shots.
Patient: i'm telling everyone to avoid this site. what a waste.
Doctor: I do not think allergy shots can give such a reaction, lets suppose the shots are the reason, the prescribed drugs will help you relieve the rash and swelling .
If you are experiencing some more symptoms along with rash like difficult breathing, you need to go to the ER and take injectable steroids and if required adrenaline.

Related Q&A

Q: I really want a cat but suffer with allergies. Is there any way I can live with one and control the allergy

Q: Hi I wanted to see if my symptoms might be caused by a food sensitivity. I have a dry itchy flaky scrap, itchy skin ...

Q: Hello doctor I'm living in a very seasonal allergic pollotion city. Last month, I started getting there infections...

Q: I have been scheduled for a drug allergy challenge involving acetaminophen. The center will not have a physician in ...

Q: Hi There, I am an alcoholic. I have been drinking for years heavily (vodka) and then switched to wine to try to tamp...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews